Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 28, NWS Jackson, MS

February 16, 2016Lawrence County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 16, 2016, 8:16 AM CST for Lawrence County, Mississippi. It took effect at Feb 16, 2016, 12:00 PM CST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 8:16 AM CST (14:16 UTC)
In effect from
Feb 16, 2016, 12:00 PM CST
Expired
Feb 18, 2016, 9:10 AM CST
In force
45 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 22.51 ft at Feb 17, 2016, 5:00 AM CST.

actionminormoderate202502/1602/1702/1802/19
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

181 
WGUS44 KJAN 161416
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
816 AM CST TUE FEB 16 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Near Monticello affecting Lawrence County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-172016-
/O.NEW.KJAN.FL.W.0028.160216T1800Z-160218T0900Z/
/MTCM6.1.ER.160216T1800Z.160217T0600Z.160217T1800Z.NO/
816 AM CST TUE FEB 16 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Near Monticello
* from this afternoon to late Wednesday night.
* At  7:15 AM Tuesday the stage was 21.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by this afternoon 
  and will continue to rise to near 22.5 feet by just after midnight 
  tonight. The river will fall below flood stage by early tomorrow 
  afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.
* Impact...At 20.0 feet...Water begins to enter some lowland pasture 
  land in the vicinity of Monticello .

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Middle Pearl River 
Monticello     22  21.7 Tue 07 AM  22.3  20.0  17.5  22.5 12 AM 02/17


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
5 follow-up statements
739 
WGUS84 KJAN 161713
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1113 AM CST TUE FEB 16 2016


...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Near Monticello affecting Lawrence County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-172313-
/O.CON.KJAN.FL.W.0028.160216T1800Z-160218T0900Z/
/MTCM6.1.ER.160216T1800Z.160217T0600Z.160217T1800Z.NO/
1113 AM CST TUE FEB 16 2016


The Flood Warning continues for
  The Pearl River Near Monticello
* until late Wednesday night.
* At 10:15 AM Tuesday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by this afternoon 
  and will continue to rise to near 22.5 feet by just after midnight 
  tonight.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Middle Pearl River 
Monticello     22  21.9 Tue 10 AM  22.3  20.0  17.5  22.5 12 AM 02/17


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
835 
WGUS84 KJAN 170204
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
804 PM CST TUE FEB 16 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC077-180804-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1000Z/
/MTCM6.1.ER.160216T1937Z.160217T0600Z.160217T1900Z.NO/
804 PM CST TUE FEB 16 2016

...Flood Warning extended until late Wednesday night...

The Flood Warning continues for
  The Pearl River Near Monticello
* until late Wednesday night.
* At  7:15 PM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.5 feet by just
  after midnight tonight. The river will fall below flood stage by 
  early tomorrow afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Middle Pearl River 
Monticello     22  22.2 Tue 07 PM  22.5  20.0  17.4  22.5 12 AM 02/17


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
485 
WGUS84 KJAN 171552
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
951 AM CST WED FEB 17 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC077-181800-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1800Z/
/MTCM6.1.ER.160216T1937Z.160217T1800Z.160218T0300Z.NO/
951 AM CST WED FEB 17 2016

...Flood Warning extended until Thursday afternoon...

The Flood Warning continues for
  The Pearl River Near Monticello
* until Thursday afternoon.
* At  9:15 AM Wednesday the stage was 22.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is cresting today and should begin to
  slowly fall this afternoon.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Middle Pearl River 
Monticello     22  22.5 Wed 09 AM  21.2  18.7  16.4 Cresting         


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
668 
WGUS84 KJAN 180149
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CST WED FEB 17 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC077-181756-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1756Z/
/MTCM6.1.ER.160216T1937Z.160217T1330Z.160218T0256Z.NO/
749 PM CST WED FEB 17 2016


The Flood Warning continues for
  The Pearl River Near Monticello
* until Thursday morning.
* At  7:15 PM Wednesday the stage was 22.1 feet.
* Minor flooding is occurring.
* Flood stage is 22.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage by this evening.
* Impact...At 22.0 feet...Water inundates some lowland and 
  agricultural land near the river.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Middle Pearl River 
Monticello     22  22.1 Wed 07 PM  21.4  18.7  16.4     Falling   


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
384 
WGUS84 KJAN 181510
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
910 AM CST THU FEB 18 2016

...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River Near Monticello affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

&&

MSC077-181540-
/O.CAN.KJAN.FL.W.0028.000000T0000Z-160218T1756Z/
/MTCM6.1.ER.160216T1937Z.160217T1330Z.160218T0310Z.NO/
910 AM CST THU FEB 18 2016

The Flood Warning is cancelled for
  The Pearl River Near Monticello.
* At 8:15 AM Thursday the stage was 21.3 feet.
* The river fell below flood stage at 9:10 PM Wednesday.
* Flood stage is 22 feet.
* Forecast...The river will continue to fall to 18.6 feet by tomorrow
  morning.
* Impact...At 20 feet...Water begins to enter some lowland pasture 
  land in the vicinity of Monticello.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Middle Pearl River 
Monticello     22  21.1 Thu 08 AM  18.6  17.6  17.3    BELOW FLOOD


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 16, 4:23 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Feb 16, 4:23 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST TUE FEB 16 2016

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...SURFACE HIGH PRESSURE
RIDGING HAS BUILT IN OVER THE AREA THIS MORNING FROM A HIGH CENTERED
OVER THE SOUTHERN PORTIONS OF THE AREA. PATCHY AREAS OF DENSE FOG HAS
FORMED...SO HAVE HIGHLIGHTED THIS IN THE HWO AND GRAPHICASTS. EXPECT
THE FOG TO BURN OFF BY MID MORNING. A SHORT WAVE AND ASSOCIATED SFC
LOW/COLD FRONT WILL APPROACH THE DELTA EARLY THIS AFTERNOON. THE
SURFACE GRADIENT WILL TIGHTEN WITH GUSTY SOUTHWEST WINDS ACROSS MUCH
OF THE AREA THIS AFTERNOON. CURRENTLY IT LOOKS LIKE THE WINDS WILL
REMAIN BELOW ADVISORY CRITERIA...BUT THIS WILL HAVE TO BE MONITORED
ESPECIALLY IN THE DELTA WHERE THE STRONGEST WINDS WILL OCCUR.
TEMPERATURES WILL BE WARM THIS AFTERNOON...RANGING FROM THE MID 60S
IN THE NORTH TO MID 70S IN THE SOUTH. THE COLD FRONT WILL DROP ACROSS
THE AREA THROUGH THE AFTERNOON HOURS AND WILL EXTEND ACROSS THE
HIGHWAY 84 CORRIDOR BY EARLY EVENING. MOISTURE IS VERY LIMITED ACROSS
OUR AREA WITH THIS SYSTEM...BUT THERE COULD BE A FEW SHOWERS JUST
NORTHEAST.

HIGH PRESSURE RIDGING WILL QUICKLY BUILD IN BEHIND THE SYSTEM
OVERNIGHT WITH NORTHERLY FLOW AND LOWS FALLING BACK INTO THE 30S FOR
MOST OF THE AREA. COOL NORTHERLY FLOW WILL CONTINUE ON WEDNESDAY
WITH HIGHS RANGING FROM THE MID 50S IN THE NORTH TO MID 60S IN THE
SOUTH. ANOTHER COLD NIGHT IS ON TAP WEDNESDAY NIGHT WITH LOWS
FALLING BACK INTO THE 30S./15/

.LONG TERM...THURSDAY THROUGH NEXT MONDAY...THE MAIN STORY FOR THE
LONG TERM PORTION OF THE FORECAST CONTINUES TO BE MILD TEMPERATURES
AS THE FAR NORTHERN EXTENT OF SUBTROPICAL RIDGING ALOFT TRIES TO
NOSE NORTH FROM OLD MEXICO AND THE GULF.

WEATHER CONDITIONS ON THURSDAY WILL STILL FEEL THE EFFECTS OF COOL
HIGH PRESSURE LINGERING...ALTHOUGH BUILDING SOUTHERLY FLOW IN AT
LEAST WESTERN ZONES BY AFTERNOON WILL BOOST TEMPS ABOVE NORMAL IN
MOST SPOTS UNDER CLOUDLESS SKIES. BUT CLOUDS WILL BE ON THE GRADUAL
INCREASE LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SOUTHERLY FLOW
STARTS TO TAP INTO A GULF MOISTURE FEED. TEMPERATURES WILL BE ON A
GRADUALLY WARMING TREND THURSDAY NIGHT INTO SATURDAY...ESPECIALLY IN
TERMS OF LOW TEMPERATURES.

BY SATURDAY A WEAK FRONTAL BOUNDARY STALLING JUST TO OUR NORTH WILL
HELP SPREAD A FAIR AMOUNT OF CLOUDS ACROSS AT LEAST NORTHERN ZONES
THROUGH THE COURSE OF THE WEEKEND...WITH MAYBE A FEW SHOWERS ALONG
AND NORTH OF HIGHWAY 84 BY SATURDAY NIGHT. BUT THE MAIN RAIN CHANCES
WILL PROBABLY WAIT UNTIL LATE SUNDAY INTO SUNDAY NIGHT TO START
BUILDING DOWN FROM THE NORTH...WHICH IS WHEN ECMWF AND GEFS BEGINS
PUSHING A CONSOLIDATED COLD FRONT DOWN INTO OUR REGION. CONSENSUS
SUGGESTS WIDESPREAD RAIN AND EMBEDDED THUNDERSTORM CHANCES WILL COME
ON MONDAY...ALTHOUGH THE SLOW MOVING NATURE OF THE BAROCLINIC ZONE
MAY ALLOW PRECIP CHANCES TO HANG ON INTO NEXT TUESDAY IN SOME AREAS.
AS OF NOW THE POTENTIAL FOR HAZARDOUS WEATHER WITH THIS SYSTEM IS
LOOKING PRETTY LOW. /BB/

&&

.AVIATION...MOST SITES ARE MVFR/IFR THIS MORNING AS FOG AND STRATUS
HAS DEVELOPED OVER THE AREA. THESE CONDITIONS WILL CONTINUE THROUGH
14-15Z WHEN THE FOG/STRATUS WILL BEGIN TO LIFT. VFR CONDITIONS WILL
PREVAIL THROUGH THE REMAINDER OF THE PERIOD. THE WINDS WILL BECOME
GUSTY OUT OF THE SOUTHWEST LATER THIS MORNING THROUGH THE AFTERNOON
HOURS...BECOMING MORE NORTHWEST THIS EVENING AS A COLD FRONT MOVES
ACROSS THE AREA./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  40  62  38 /   5   0   0   0
MERIDIAN      69  37  62  34 /   6   0   0   0
VICKSBURG     74  39  62  37 /   6   0   0   0
HATTIESBURG   69  41  66  38 /  11   0   0   0
NATCHEZ       72  41  63  41 /   1   0   0   0
GREENVILLE    66  37  58  39 /  11   0   0   0
GREENWOOD     65  35  58  37 /  13   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/BB
Hazardous weather outlook, Feb 16, 4:29 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CST TUE FEB 16 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
429 AM CST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FOG
THREAT...LIMITED
TIMING...THROUGH 9AM

PATCHY AREAS OF DENSE FOG IS POSSIBLE THIS MORNING ACROSS THE AREA.
PLEASE SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

15

&&

...HAZARD LEGEND...

*FOG*
EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO.
SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE LIKELY.
ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE
 POSSIBLE.
LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.